Alert archive / California / Wind Advisories in 2015

Wind Advisory 14, NWS Las Vegas, NV

August 11, 2015

NWS Las Vegas, NV issued this wind advisory at Aug 11, 2015, 2:36 AM PDT. It took effect at Aug 11, 2015, 12:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 11, 2015, 2:36 AM PDT (09:36 UTC)
In effect from
Aug 11, 2015, 12:00 PM PDT
Expired
Aug 11, 2015, 8:00 PM PDT
In force
8 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WWUS75 KVEF 110936
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
236 AM PDT TUE AUG 11 2015

...GUSTY WINDS EXPECTED THIS AFTERNOON IN THE OWENS VALLEY...

CAZ520-120300-
/O.NEW.KVEF.WI.Y.0014.150811T1900Z-150812T0300Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA
236 AM PDT TUE AUG 11 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE OWENS VALLEY OF INYO COUNTY...WHICH IS IN EFFECT
FROM NOON TODAY TO 8 PM PDT THIS EVENING.

* WINDS: SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: WINDS WILL INCREASE LATE THIS MORNING...PEAK THIS
  AFTERNOON...THEN DECREASE THIS EVENING.

* LOCATIONS: OWENS VALLEY OF INYO COUNTY...INCLUDING BISHOP...LONE
  PINE...INDEPENDENCE...AND HIGHWAY 395.

* IMPACTS: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE
  TO BLOWING DUST AND STRONG CROSSWINDS ON AREA HIGHWAYS INCLUDING
  HIGHWAY 395. LOOSE OBJECTS LEFT OUTSIDE MAY BE BLOWN AWAY. OUTDOOR
  ENTHUSIASTS WILL NEED TO SECURE TENTS AND MAY EXPERIENCE DIFFICULT
  CONDITIONS ON TRAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

STEELE
1 follow-up statement
995 
WWUS75 KVEF 120247
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
747 PM PDT TUE AUG 11 2015

CAZ520-120400-
/O.EXP.KVEF.WI.Y.0014.000000T0000Z-150812T0300Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA
747 PM PDT TUE AUG 11 2015

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM THIS EVENING.
GUSTY WINDS CONTINUE IN THE OWENS VALLEY BUT GUST SPEEDS ARE AT SUB
ADVISORY LEVELS AND SHOULD CONTINUE TO DECREASE THROUGH THE EVENING.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Aug 10, 2:50 PM PDT, 11 hours 46 minutes earlier.

Area forecast discussion, Aug 10, 2:50 PM PDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
250 PM PDT MON AUG 10 2015

.SYNOPSIS...THUNDERSTORM CHANCES WILL RAMP UP OVER THE NEXT FEW DAYS
AS THE LARGE SCALE WEATHER PATTERN BECOMES MORE FAVORABLE FOR A
RETURN OF MONSOON MOISTURE. THE BEST CHANCE FOR THUNDERSTORMS WILL
BE IN MOHAVE COUNTY TUESDAY THEN SPREADING INTO LINCOLN...CLARK AND
SAN BERNARDINO COUNTIES ON WEDNESDAY. SEASONAL TEMPERATURES ARE
EXPECTED TUESDAY WITH COOLER THAN NORMAL CONDITIONS FORECAST FOR
WEDNESDAY AS MOISTURE INCREASES.
&&

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.

THERE ARE TWO LARGE SCALE FEATURES THAT WILL INFLUENCE OUR WEATHER
OVER THE NEXT FEW DAYS. HIGH PRESSURE TO THE EAST OVER EASTERN NEW
MEXICO AND THE PAN HANDLE OF TEXAS AND LOW PRESSURE OFF THE PACIFIC
NW COAST. THEY ARE FORECAST TO WORK TOGETHER TO TURN THE UPPER FLOW
MORE SOUTHERLY ON TUESDAY AND WEDNESDAY. THIS WILL ALLOW MOISTURE TO
SPREAD NORTHWARD INTO, ROUGHLY, THE EASTERN THIRD OF THE FORECAST
AREA ON TUESDAY AND THEN FURTHER WEST OVER THE EASTERN HALF ON
WEDNESDAY. MODELS FORECAST THE BEST INSTABILITY OVER MOHAVE COUNTY
BOTH DAYS...LINGERING INTO THURSDAY AS WELL. SMALLER SCALE FEATURES
SUCH AS OUTFLOW BOUNDARIES WILL LIKELY PLAY SOME ROLE AS INDICATED
BY LOCAL HIGHER RESOLUTION MODELS. LOCALIZED FLASH FLOODING WILL
BECOME A CONCERN ESPECIALLY IN MOHAVE COUNTY TUESDAY AFTERNOON BUT
THE DEEPENING MOISTURE PROFILE AND BETTER CHANCE FOR STORMS BY
WEDNESDAY WILL MAKE MORE WIDESPREAD FLASH FLOODING AN INCREASING
CONCERN ACROSS MOHAVE, LINCOLN, CLARK AND EASTERN SAN BERNARDINO
COUNTIES. A FLASH FLOOD WATCH FOR PORTIONS OF THE AREA MAY BE NEEDED
AT SOME POINT TO HIGHLIGHT AREAS WHERE THE GREATEST CONCERNS LIE.

TUESDAY HIGH TEMPERATURES SHOULD BE NEAR NORMAL WITH COOLER THAN
NORMAL CONDITIONS WEDNESDAY AS MOISTURE INCREASES.

.LONG TERM...FRIDAY THROUGH SUNDAY.

MOISTURE LEVELS ARE TRENDING DOWN HEADING INTO THE WEEKEND, AS HIGH
PRESSURE BEGINS TO MOVE SOUTH-TO-SOUTHWEST OVER THE NEW MEXICO-
ARIZONA BORDER. HOWEVER, AS MENTIONED IN THE PREVIOUS FORECAST,
THERE IS NO INDICATION THAT WE WILL COMPLETELY DRY OUT, WITH MAINLY
PORTIONS OF MOHAVE COUNTY STILL HAVING A SLIGHT CHANCE OF
THUNDERSTORMS. BREEZY SOUTH TO SOUTHWEST WINDS CAN BE EXPECTED EACH
AFTERNOON AND EARLY EVENING THROUGH THE WEEKEND. WITH THE HIGH
EDGING MORE OUR WAY HEIGHTS AND TEMPS WILL INCREASE, ESPECIALLY IF
WE DRY OUT. HOW HIGH THOSE TEMPS CLIMB EACH AFTERNOON REMAINS THE
BIG QUESTION. THE GFS HAS BEEN SOMEWHAT CONSISTENT WITH LOWER TEMPS
WHEN COMPARED TO THE ECMWF. THE ECMWF HAD BEEN FORECASTING ROUGHLY
EXCESSIVE HEAT LEVELS THE LAST FEW MODEL RUNS, BUT THIS MORNINGS 12Z
RUN CAME IN SLIGHTLY COOLER. ABOVE NORMAL TEMPERATURES ARE CERTAINLY
REASONABLE, BUT WHETHER OR NOT WE CLIMB HIGH ENOUGH FOR EXCESSIVE
HEAT CRITERIA REMAINS VERY UNCERTAIN AT THIS TIME. EITHER WAY, BE
PREPARE FOR ABNORMALLY WARM CONDITIONS.
&&

.AVIATION...FOR MCCARRAN...SOUTHEAST WINDS AROUND 10 KTS WITH GUSTS
TO 20 KTS THROUGH THE EARLY EVENING THEN SWINGING AROUND TO
SOUTHWEST IN THE EVENING. OTHERWISE...QUIET AND CLEAR CONDITIONS ARE
EXPECTED WITH FEW CLOUDS AOA 12K FEET. SCT CLOUDS AROUND 10K FEET
TUESDAY AFTERNOON WITH A POSSIBLE SHOWER OR THUNDERSTORM OVER THE
MOUNTAINS. GUSTY SOUTHEAST WINDS WILL AGAIN BE POSSIBLE TUESDAY AFT.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTHERLY WINDS WILL CONTINUE TODAY AND AGAIN TUESDAY
WITH GUSTS TO 20 KTS THROUGH EARLY THIS EVENING AND UP TO 30KTS
TUESDAY AFTERNOON...ESPECIALLY OVER THE WEST. SMOKE MAY CONTINUE TO
IMPACT AREAS NORTH OF THE WILLOW FIRE ALONG THE COLORADO RIVER
VALLEY AND NORTHWEST ARIZONA. FEW-SCT CLOUDS A0A 12K FEET THROUGH
THIS EVENING THEN INCREASING THROUGH TUESDAY.

&&

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.
&&

SALMEN/PADDOCK

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.